Alert archive / Idaho / Red Flag Warnings in 2007
Red Flag Warning 8, NWS Pocatello, ID
NWS Pocatello, ID issued this red flag warning at Jul 9, 2007, 4:07 AM MDT for 14 counties in Idaho. It took effect at Jul 9, 2007, 2:00 PM MDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 9, 2007, 4:07 AM MDT (10:07 UTC)
- In effect from
- Jul 9, 2007, 2:00 PM MDT
- Expired
- Jul 9, 2007, 9:00 PM MDT
- In force
- 7 hr
- Issued by
- NWS Pocatello, ID
Counties Bannock County, ID, Bear Lake County, ID, Bingham County, ID, Bonneville County, ID, Butte County, ID, Caribou County, ID, Clark County, ID, Franklin County, ID, Fremont County, ID, Jefferson County, ID, Madison County, ID, Oneida County, ID, Power County, ID, Teton County, ID
The radar
The Pocatello radar (KSFX), 54 km from the middle of the area, began a volume at 10:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 00:00Z, 10.1 hours before the alert went out and 271 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 5336 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KPIH 091007 RFWPIH RED FLAG WARNING NATIONAL WEATHER SERVICE POCATELLO ID 407 AM MDT MON JUL 9 2007 IDZ407-409-410-412-413-092215- /O.UPG.KPIH.FW.A.0005.070709T2000Z-070710T0300Z/ /O.NEW.KPIH.FW.W.0008.070709T2000Z-070710T0300Z/ EAST CENTRAL IDAHO MOUNTAINS- MIDDLE SNAKE RIVER VALLEY/SOUTH CENTRAL PORTION UPPER SNAKE RIVER BLM-UPPER SNAKE RIVER VALLEY/NE PORTION UPPER SNAKE RIVER BLM- GOOSE CREEK AND RAFT RIVER VALLEY/SOUTHERN SAWTOOTH NF- CARIBOU RANGE/CARIBOU NF- 407 AM MDT MON JUL 9 2007 ...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW AFTERNOON HUMIDITIES IN EASTERN IDAHO ZONES 407...409...410...412 AND 413... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM MDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A DRY NORTHWEST FLOW WILL CONTINUE OVER SOUTHEAST IDAHO TODAY WITH EXCELLENT LOW LEVEL MIXING EXPECTED TO TRANSPORT STRONGER WINDS ALOFT DOWN TO THE SURFACE PRODUCING WIND GUSTS OF 25 TO 35 MPH DURING THE AFTERNOON AND EARLY EVENING HOURS. AFTERNOON HUMIDITIES ARE ALSO EXPECTED TO FALL BELOW 15 PERCENT IN MANY AREAS WITH THE COMBINATION OF LOW HUMIDITY AND GUSTY WINDS CREATING CRITICAL FIRE WEATHER CONDITIONS. ERRATIC FIRE BEHAVIOR WAS OBSERVED ON FIRES ACROSS EASTERN IDAHO YESTERDAY WITH SIMILAR CONDITIONS FOR TODAY. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
2 follow-up statements
000 WWUS85 KPIH 092116 RFWPIH RED FLAG WARNING NATIONAL WEATHER SERVICE POCATELLO ID 316 PM MDT MON JUL 9 2007 IDZ407-409-410-412-413-100300- /O.CON.KPIH.FW.W.0008.000000T0000Z-070710T0300Z/ EAST CENTRAL IDAHO MOUNTAINS- MIDDLE SNAKE RIVER VALLEY/SOUTH CENTRAL PORTION UPPER SNAKE RIVER BLM-UPPER SNAKE RIVER VALLEY/NE PORTION UPPER SNAKE RIVER BLM- GOOSE CREEK AND RAFT RIVER VALLEY/SOUTHERN SAWTOOTH NF- CARIBOU RANGE/CARIBOU NF- 316 PM MDT MON JUL 9 2007 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. ON MONDAY AFTERNOON...MOST OF THE RELATIVE HUMIDITY READINGS IN THE AFFECTED AREA WERE BELOW THE 15 PERCENT THRESHOLD. AT 200 PM MDT...THE WIND GUSTS WERE INCREASING AND STILL EXPECTED TO EXCEED 25 MPH IN THE MOUNTAINOUS AREAS AND 30 MPH IN THE SNAKE RIVER PLAIN. WIND STRENGTH WILL DECREASE BELOW THESE GUST CRITERIA BY 900 PM TONIGHT. THE WIND IS NOT EXPECTED TO RETURN ON TUESDAY. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
000 WWUS85 KPIH 100247 RFWPIH RED FLAG WARNING NATIONAL WEATHER SERVICE POCATELLO ID 847 PM MDT MON JUL 9 2007 IDZ407-409-410-412-413-100400- /O.EXP.KPIH.FW.W.0008.000000T0000Z-070710T0300Z/ EAST CENTRAL IDAHO MOUNTAINS- MIDDLE SNAKE RIVER VALLEY/SOUTH CENTRAL PORTION UPPER SNAKE RIVER BLM-UPPER SNAKE RIVER VALLEY/NE PORTION UPPER SNAKE RIVER BLM- GOOSE CREEK AND RAFT RIVER VALLEY/SOUTHERN SAWTOOTH NF- CARIBOU RANGE/CARIBOU NF- 847 PM MDT MON JUL 9 2007 ...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR SOUTHEAST IDAHO ZONES 407...409...410...412 AND 413... THE RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING. WIDESPREAD GUSTY WEST WINDS HAVE BEGUN TO SUBSIDE RAPIDLY ACROSS SOUTHEAST IDAHO THIS EVENING WITH ONLY A FEW SITES STRUGGLING TO HOLD ONTO RED FLAG CONDITIONS. WINDS WILL DIMINISH FURTHER OVER THE COURSE OF THE NEXT HOUR AS HUMIDITIES BEGIN TO RISE WITH COOLING TEMPERATURES. THUS THE RED FLAG WARNING THAT WAS IN EFFECT UNTIL 9 PM THIS EVENING WILL BE ALLOWED TO EXPIRE. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this red flag warning went out at Jul 9, 3:20 AM MDT, 47 minutes earlier.
Area forecast discussion, Jul 9, 3:20 AM MDT, 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 320 AM MDT MON JUL 9 2007 .SHORT TERM...TODAY THROUGH TUESDAY. NORTHWEST FLOW CONTINUES THROUGH THE DAY TODAY WITH DRY UPSTREAM MOISTURE FIELD. SHOULD BE THE FIRST OF SEVERAL DRY AND SUNNY DAYS. MID-LEVEL FLOW STILL ELEVATED WITH RIDGE AXIS REMAINING MOSTLY SOUTHWEST OF REGION. GOOD AFTERNOON MIXING SHOULD HELP BRING SOME OF THOSE WINDS TO SFC. AFTERNOON WINDS SUNDAY TOPPED 15 MPH...AND SEE NO REASON TO MAKE SIGNIFICANT DEVIATION FROM THAT TODAY. THUS WILL KEEP LAKE WIND ADVISORY FOR THIS AFTERNOON AND EVENING FOR AMERICAN FALLS RESERVOIR. HEIGHTS GRADUALLY RISE INTO TUESDAY WITH RESURGENCE OF FOUR- CORNERS HIGH. 700MB TEMPS BEGIN CLIMBING AS WELL. TEMPS LOOKS FAIRLY STEADY TODAY AND TUESDAY WITH RIDGE TEMPERATURES WARMING SLIGHTLY. GRADIENT DECREASES IN LOW AND MID-LEVELS THUS NOT EXPECTING ADVISORY CONDITIONS AT THIS TIME FOR THE RESERVOIR. DMH .LONG TERM...TUESDAY NIGHT THROUGH MON. UPPER RIDGE AMPLIFIES SIGNIFICANTLY TOWARD MID WEEK. WEAK PACIFIC LOW OFF CALIFORNIA COAST BECOMES ABSORBED INTO STRENGTHENING GULF OF ALASKA LOW. THIS LEAVES HIGHLY AMPLIFIED TROUGH JUST OFF COAST...BUILDING ALMOST AN OMEGA BLOCK ACROSS WESTERN US BY FRIDAY. MOISTURE ROTATING AROUND FOUR-CORNERS HIGH WILL BE PROBLEMATIC ESPECIALLY WITH SUCH DEEP SOUTHERLY FLOW ACROSS NEVADA. TEMPS PROGGED TO BEGIN CLIMBING BY THE END OF THE WEEK... AND HAVE CARRIED WEAK POPS ACROSS HIGHER TERRAIN EACH AFTERNOON AND EVENING THROUGH THE WEEKEND. MODELS BEGIN DEAMPLIFYING FLOW OVER THE WEEKEND...OPTING FOR A FLATTER FLOW ACROSS THE PACIFIC. THIS KNOCKS THE RIDGE AXIS DOWN A BIT...BUT OPTED TOWARDS PERSISTENCE AT THIS TIME WITH SIGNIFICANT ENSEMBLE VARIABILITY THAT FAR OUT. DMH && .AVIATION...EXPECT VFR CONDITIONS FOR TODAY ACROSS EASTERN IDAHO. WINDS ONCE AGAIN WILL DEVELOP IN PARTS OF THE SNAKE PLAIN AND CENTRAL MTNS INTO SOUTHERN/CARIBOU HIGHLANDS. SUSTAINED WINDS WILL REMAIN IN THE 10 TO 15 KT RANGE WITH GUSTS IN EXCESS OF 22 KTS IN SAME AREAS. THIS WILL AFFECT KBYI...KPIH...KIDA AND KSUN.... AS WELL AS TWEB344...345. VFR CONDITIONS WITH LIGHTER WINDS EXPECTED FOR TUESDAY. KEYES && .FIRE WEATHER...WINDS WILL BE A CONCERN DURING THE AFTERNOON/EVENING HOURS OVER PARTS OF THE CENTRAL MTNS...SNAKE PLAIN AND SOUTHERN/CARIBOU HIGHLANDS. TWO DISTURBANCES...ONE CROSSING TO NORTH AND A WEAKER ONE CROSSING ALONG CLOSE TO THE SOUTHERN ID BORDER...IS CREATING A LITTLE STRONGER WIND FLOW ALOFT VERSUS YESTERDAY. GOOD MIXING AGAIN WILL ALLOW THOSE WINDS TO DEVELOP AT THE SURFACE. THEREFORE...FIRE WEATHER WATCH FOR ZONES 407/409/410/412/413 WILL BE UPGRADE TO RED FLAG WARNING FROM 2PM MDT TO 9PM MDT TODAY. WIND GUSTS IN PARTS OF THE SNAKE PLAIN WILL EXCEED 30 MPH WITH GUSTS IN THE HIGHER TERRAIN OF THE WARNED AREA HITTING OR EXCEEDING 25 MPH. RH VALUES WILL BE A LITTLE DRIER PUTTING MANY AREAS AT OR BELOW 15 PERCENT...ESPECIALLY IN WARNED AREA. THIS WILL ONCE AGAIN PROMOTE ERRATIC FIRE BEHAVIOR ON ANY NEW/EXISTING FIRES. AS WEEK PROGRESSES...RIDGE REBUILDS CONTINUING TO DELIVER WARM AND DRY CONDITIONS TO THE AREA. FOR LATTER HALF OF THE WEEK...APPEARS A DECENT FETCH OF MID LEVEL MOISTURE WILL APPROACH EASTERN IDAHO AS FLOW AROUND LOW IN THE PACIFIC/HIGH IN FOUR CORNERS PULLS IT NORTH FROM AROUND BAJA. MOST OF THE MOISTURE WILL BE PULLED WEST AWAY FROM US...BUT SOME MAKES IT AT LEAST INTO SOUTHERN ID. WILL HAVE TO MONITOR AMOUNT AND EXACT LOCATION OF MOISTURE FOR MORE DRY TSTORMS DEVELOPING SOMEWHERE IN OUR AREA. KEYES && .PIH WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM 2 PM THIS AFTERNOON TO 9 PM MDT THIS EVENING FOR IDZ407-409-410-412-413. LAKE WIND ADVISORY FROM 2 PM THIS AFTERNOON TO 9 PM MDT THIS EVENING FOR IDZ021. &&
Hazardous weather outlook, Jul 8, 9:00 PM MDT, 7 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 900 PM MDT SUN JUL 8 2007 IDZ017>025-031-032-091200- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 600 AM MDT SUN JUL 8 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834.
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 8:01 PM MDT | Fire Weather Watch | PIH | Bannock, Bear Lake, Bingham, Bonneville, Butte, Caribou and 8 more | 8 hr |
| Jul 8, 8:44 PM MDT | Lake Wind Advisory | PIH | 23 hr |
Nearby
Red Flag Warnings in Idaho, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.